# SDR 96ZZZX6018

- Difficulty date: November 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Three Wing Aviation Group, LLC, repair station SL5R201N
- Aircraft: N74420
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B0222
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Nutplate
- Part number: MS210694
- Condition: Cracked
- Location: Horiz Stab
- Part time: 3,388 hours
- Component: 5302042501
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REPAIR OF HORIZ STAB, FOUND STRUCTURAL NUTPLATES CRACKED THROUGH THREADS.  NUTPLATES ARE USED TO ATTACH ELEVATOR HINGE BRACKETS AND FORWARD STAB SPAR TO FUSELAGE.  THESE PARTS CANNOT BE SEEN DURING ROUTINE INSPECTIONS.  ATTEMPTED TO REUSE ONE PREVIOUSLY UNCRACKED NUTPLATE WHICH CRACKED WHEN STANDARD TORQUE WAS APPLIED TO BOLT.  INSTALLED ALL NEW NUTPLATES AND TORQUES TO STANDARD TORQUE.  SUBMITTER STATED FAILURE OF THESE NUTPLATES COULD LEAD TO LOSS OF ELEVATOR AND/OR HORIZ STABILIZER.
